Florida, 2003

Funnel Cloud in Florida, April 16, 2003

April 16, 2003 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 16, 1:30 AM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 16, 1:30 AM EST, 4 hours 37 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
230 AM EDT WED APR 16 2003

FAIRLY TRANQUIL WEATHER PATTERN WILL CONTINUE ACROSS SOUTH FLORIDA
NEXT 48 HOURS WITH JUST AN ISOLATED SHOWER OR TWO FROM TIME TO TIME.
ISOLATED SHOWERS WILL MOVE ONSHORE EAST METRO AREAS OVERNIGHT AND
EARLY MORNING EACH DAY AND OTHERS WILL DEVELOP LATE AFTERNOON OVER
THE MAINLAND. TEMPERATURES WILL CONTINUE ABOUT NORMAL AND DEWPOINTS
WILL GRADUALLY INCREASE THROUGH THE PERIOD. UPPER TROUGH WILL SLOWLY
MOVE EAST THROUGH FRIDAY. SURFACE RIDGE WILL DRIFT SLOWLY SOUTH OVER
THE NORTHERN HALF OF THE PENINSULA. GFS MOS GUIDANCE LOOKS GOOD.

NOT MUCH CHANGE INTO THE EXTENDED PERIODS WITH SURFACE RIDGE
RESIDING OVER FLORIDA. WITH DEEPER MOISTURE IN PLACE AND ACTIVE
SEABREEZES WILL MAINTAIN MENTION OF A FEW THUNDERSTORMS SATURDAY
THROUGH TUESDAY. LOWS WILL BE IN THE LOWER TO MID 70S EAST COAST AND
60S ELSEWHERE. HIGHS WILL BE IN THE MID TO UPPER 80S.

NORTHEAST/EAST FLOW WILL CONTINUE TODAY AT 10 TO 15 KNOTS EAST COAST
WATERS...LIGHTER ELSEWHERE. BY TONIGHT...GRADIENT WILL HAVE WEAKENED
ENOUGH TO BEGIN AN EXTENDED PERIOD OF LIGHT/VARIABLE WINDS ALL
ZONES. GULF STREAM SEAS WILL REMAIN ABOUT 5 FEET FOR TODAY ONLY. NO
HIGHLIGHTS FOR ANY OF THE MARINE ZONE FORECASTS THROUGH SUNDAY.

NO PROBLEMS FOR FIRE WEATHER.

PBI BB 083/067 084/068 086 24111
FLL BB 083/070 085/070 086 24111
MIA BB 084/069 086/070 086 24111
APF BB 083/064 083/065 085 24212

.MIA...NONE.
Hazardous weather outlook, Apr 16, 4:30 AM EST, 1 hour 37 minutes before
FLZ063-066>075-161600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT WED APR 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...SLIGHT CHANCE OF RIP CURRENTS ATLANTIC BEACHES THIS AFTERNOON...

THERE IS A SLIGHT CHANCE OF RIP CURRENTS ALONG OCEAN BEACHES OF PALM
BEACH, BROWARD, AND MIAMI-DADE COUNTIES THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Miami-Dade

When
April 16, 6:07 AM EST
Where
Miami-Dade County, 10 mi E of Golden Glades
Reported by
AIRPLANE PILOT
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

A pilot reported a funnel cloud 10 miles east of Bal Harbour.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347646.